MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The devices were discarded and not available for investigation.However, the provided photo confirmed the report.It shows the balloon fully inflated.The lower ligature was observed to have slipped from its intended position which caused the balloon to move past the skive hole and prevented the balloon from deflating.The ligature likely failed due to the pull force on the catheter during the procedure.It is possible that procedural factors including stenosis or calcified plaque caused additional pull force to be used during thrombus removal and contributed to the failure.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Additionally, there have not been any previous complaints related to this lot number.The surgeon and the or team were reminded by the sales representative to always conduct a pre-use check prior use in a patient as requested in the directions for use of the ifu.This is report 4 of 4 related to the fourth catheter used in the event.Report 1220948-2023-00210, 1220948-2023-00211, 1220948-2023-00212 were submitted for the first, second, and third devices involved in this event.
 
Event or Problem Description
It was reported by the operating room nurse that four devices from the same lot had an issue with the balloon not deflating.The user stated no pre-use check was performed on the devices.No injury was reported to the patient.This is report 4 of 4 related to the fourth catheter used in the event.Report 1220948-2023-00210, 1220948-2023-00211, 1220948-2023-00212 were submitted for the first, second, and third devices involved in this event.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key18436296
Report Number1220948-2023-00213
Device Sequence Number15345362
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public(01)00840663100491
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1601-48
Device Lot NumberXSL1357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown